# SDR 98ZZZX634

- Difficulty date: November 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N272HJ
- Make and model: Piper PA-31-310
- Aircraft serial: 317712055
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 40040009
- Condition: Corroded
- Location: Rudder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND THE RUDDER TORQUE TUBE AND WELDED ON ASSEMBLIES VERY CORRODED.  THE WELDED ON PLATE IS ABOVE THE BOTTOM RIB ON THE RUDDER AND CAN ONLY BE SEEN THROUGH A SMALL CUT-OUT IN THE RIB WHERE THE TORQUE TUBE PASSES THROUGH.  THE BOTTOM RIB (PN 40039-00) WAS ALSO UNAIRWORTHY DUE TO CORROSION.
